Florida, 2022Flood and Damaging Winds in Florida, August 18, 2022
August 18, 2022 · NWS JAX · 13 events in 6 counties and zones
A weak area of low surface low pressure formed along a frontal boundary that was draped across the local area. Aloft, shortwave impulses traversed with the better dynamic |forcing over southeast GA.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $39,000
- Crop damage
- None recorded
- Events
- 13
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak area of low surface low pressure formed along a frontal boundary that was draped across the local area. Aloft, shortwave impulses traversed with the better dynamic |forcing over southeast GA. The entire airmass was primed (PWAT over 2 inches) and prevailing westerly steering flow focused the strongest convection along the sea breezes mergers toward the I-95 corridor in the afternoon and into the evening. A cluster of storms formed along the front across NE FL and Duval county. When these slow moving storms encountered the east coast sea breeze as it moved inland, very heavy rainfall rates produced local flooding across portions of downtown Jacksonville, including the Hogans Creek basin near UF Shands.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 18, 12:31 PM EST, 7 minutes earlier.
Area forecast discussion, Aug 18, 12:31 PM EST, 7 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
131 PM EDT Thu Aug 18 2022
.AVIATION...
(18Z TAFS)
Issued at 119 PM EDT Thu Aug 18 2022
Strong to severe thunderstorms will progress through the forecast
area this afternoon, with storms impacting GNV as early as 18-19z
and then progressing to the NE-E and affecting Duval sites and
areas along the coast at around 20-22z. Storms will likely persist
until late evening and then disperse and move offshore. Threats
from stronger storms continue to be frequent lightning, heavy
rainfall, and destructive wind gusts. Mostly VFR conditions are
expected overnight, however early morning developments for areas
along I-75 are possible.
&&
.NEAR TERM.../through Tonight/...
For the remainder of the overnight, some showers have popped up
across SW GA. Guidance does not suggest potential for rain in our
western counties, but will likely include low POP there thru 12z.
For Today, partly cloudy skies are expected. As the afternoon
progresses, a shortwave will approach the forecast area from the
west, leading to scattered to numerous shower/t-storm development
across interior parts of SE GA/NE FL. The latest high-res guidance
is in decent agreement suggesting the organization of a cluster of
more intense storms that tracks eastward across far southern GA
and the I-10 corridor of northern FL during the 20z-00z then
moving offshore. SPC has a Marginal Risk of severe storms for our
forecast area. Will go with high POPs this afternoon for TSRA with
gusty winds. Some storms will be capable of 40-60 mph wind gusts.
High temperatures will be in the upper 80s to around 90 across SE
GA, lower 90s across NE FL.
Tonight...storm activity will diminish, leading to partly cloudy
skies. Low temperatures are expected to be in the lower 70s.
&&
.SHORT TERM.../Friday through Saturday Night/...
Friday...By morning, a frontal boundary will have lifted north of
the Altamaha River Basin and then washing out during the day.
Subtropical ridge axis will be situated off of the Atlantic
through south FL leading to a moist and deep southwesterly flow.
The genesis of thunderstorms will be off of the FL west coast in
the morning with activity transitioning inland eastward through
the day. Anticipate a very active day for convection with SWLY
flow, and PWATs between 1.9 and 2.1 inches will maintain high
coverage or about 60-80 percent. Some potential for a couple of
brief aftn/early evening severe storms given marginal shear values
of up to 20-25 kts, particularly north of I-10 northward to just
north of the FL/GA border in addition to mid level disturbance
moving across south central GA during the afternoon. Mainly
diurnally driven convection should lead to a general trend down in
convective coverage Friday night. Overnight conditions are also
likely feel warm and muggy. Max temps will be in the upper
80s/lower 90s over southeast GA Friday, with prevailing lower 90s
for northeast FL. Max heat indices look mainly focused over
northeast FL up to 103-106 during the period. Lows near or above
average in lower to mid 70s.
Saturday...Surface ridge will be over the region with lighter
pressure gradient expected. This will allow both sea breezes to
form and potential merge inland between I-75 and I-95 during the
afternoon. Precipitation chances are forecast to be between 40-60
percent during the afternoon tapering during the mid to later part
of the evening. Highs will be in the lower to mid 90s inland,
upper 80s to near 90 beaches. Lows will be mainly in the lower 70s
inland, and mid to upper 70s over the St. Johns, Intercoastal, and
&&
.LONG TERM.../Sunday through Wednesday/...
Weak surface high pressure ridge will build into the area through
this period will be centered to the east northeast this period.
PWATs remain seasonably moist from about 1.7 to 2 inches. The
sea breezes and daytime heating will favor scattered to numerous
showers and storms each day. In addition, models show mid level
troughing digging over the southeast U.S. This further supports
higher than normal rain chances each day, with a prevailing flow
from the southwest. Overall, best rain chances will be just
inland from the east coast. By the end of the long term, models
indicate a mid level trough moving into the region by midweek next
week.
Temperatures will be near normal this period with max heat
indices likely reaching to about 105 daily.
&&
.MARINE...
A weak frontal boundary will meander over the coastal waters
over the next few days, with periods of showers and strong
thunderstorms producing strong winds and locally rough seas.
Winds will generally be 10kts or less with seas 3 ft or less
through the upcoming weekend.
Rip Currents: Low-end moderate risk the next few days.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 71 90 72 93 / 60 80 40 60
SSI 75 90 76 90 / 60 70 50 40
JAX 72 92 74 92 / 60 70 50 50
SGJ 73 90 75 90 / 50 70 40 40
GNV 71 91 71 93 / 40 80 30 50
OCF 74 92 74 94 / 30 80 30 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
&&
In the hours before
Local storm report, Aug 18, 9:42 AM EST, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1042 AM EDT THU AUG 18 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND GST SAINT AUGUSTINE 29.89N 81.31W
08/17/2022 M43 MPH AMZ454 FL MESONET
THUNDERSTORM WIND GUST OF 43 MPH MEASURED
FROM MESONET STATION 1695W FSWN CITYSTAUG.
0721 PM TSTM WND GST 1 NNE SAINT AUGUSTINE B 29.86N 81.26W
08/17/2022 M43 MPH AMZ454 FL PUBLIC
CMAN SAUF1 REPORTED A PEAK GUST TO 37
KNOTS/43 MPH.
0600 PM HAIL 3 SSW BAYARD 30.10N 81.52W
08/17/2022 E0.25 INCH ST. JOHNS FL PUBLIC
MULTIPLE REPORTS OF ESTIMATED PEA SIZE HAIL
ALONG RACE TRACK RD, VETERANS PKWY, AND ST
JOHNS PKWY. VIDEOS WERE RELAYED VIA SOCIAL
MEDIA AND SHOWED STRONG WIND GUSTS AND HEAVY
RAINFALL. IT WAS HARD TO SEE THE HAIL BUT
COULD HEAR IT IN VIDEOS.
0605 PM TSTM WND DMG 3 E FRUIT COVE 30.09N 81.56W
08/17/2022 ST. JOHNS FL UTILITY COMPANY
THE JACKSONVILLE ELECTRIC AUTHORITY REPORTED
SEVERE THUNDERSTORM DAMAGE ALONG MICHAELA
STREET JUST EAST OF VETERANS PARKWAY. THE
TIME OF DAMAGE WAS BASED ON RADAR.
0640 PM HAIL 4 N BAKERSVILLE 29.96N 81.49W
08/17/2022 E0.25 INCH ST. JOHNS FL PUBLIC
RELAYED VIA SOCIAL MEDIA. TIME ESTIMATED BY
RADAR.
0700 PM TSTM WND DMG 2 W SAINT AUGUSTINE 29.90N 81.35W
08/17/2022 ST. JOHNS FL 911 CALL CENTER
TREES WERE BLOWN DOWN INTO POWER LINES BY
THUNDERSTORM WINDS. THE TIME OF DAMAGE WAS
BASED ON RADAR.
0700 PM TSTM WND GST 2 WSW VILANO BEACH 29.93N 81.34W
08/17/2022 E60 MPH ST. JOHNS FL TRAINED SPOTTER
SPOTTER REPORTED ESTIMATED WIND GUST OF 60
MPH.
0705 PM TSTM WND DMG 2 W VILANO BEACH 29.94N 81.34W
08/17/2022 ST. JOHNS FL 911 CALL CENTER
COUNTY DISPATCH REPORTED TREES AND LIMBS
WERE BLOWN DOWN INTO POWER LINES NEAR THE
COUNTY JAIL ALONG OLD LEWIS SPEEDWAY. THE
TIME OF DAMAGE WAS BASED ON RADAR.
0714 PM TSTM WND GST SAINT AUGUSTINE 29.89N 81.31W
08/17/2022 M47 MPH ST. JOHNS FL MESONET
KFLSTAUG994 MESONET STATION REPORTED A GUST
TO 47 MPH.
0245 PM TSTM WND DMG 1 ENE SANTOS 29.11N 82.08W
08/17/2022 MARION FL 911 CALL CENTER
THUNDERSTORM WINDS DOWNED TREES NEAR SE 80TH
AND SE 42ND SSE OF OCALA AND N OF BELLEVIEW.
THE TIME OF DAMAGE WAS BASED ON RADAR.
0518 PM TSTM WND DMG 3 N BELL 29.80N 82.87W
08/17/2022 GILCHRIST FL COUNTY OFFICIAL
REPORT OF TREES AND POWER LINES DOWN DUE TO
THUNDERSTORM WINDS.
0535 PM TSTM WND DMG 2 ENE TRENTON 29.62N 82.79W
08/17/2022 GILCHRIST FL UTILITY COMPANY
DUKE ENERGY REPORTED DAMAGE TO UTILITY
EQUIPMENT DUE TO FALLEN TREES AND/OR LARGE
LIMBS ALONG SE 11TH TERRACE, JUST EAST OF
TRENTON. THE TIME OF DAMAGE WAS BASED ON
RADAR.
0640 PM HEAVY RAIN 5 NW BELL 29.82N 82.92W
08/17/2022 M3.72 INCH GILCHRIST FL MESONET
PERSONAL WEATHER STATION HATCHBEND -
KFLBRANF17 MEASURED 3.72 IN OF RAIN. THE
RAIN BEGAN AROUND 3:30 PM EDT.
0543 PM TSTM WND DMG 3 N MANDARIN 30.19N 81.63W
08/17/2022 DUVAL FL UTILITY COMPANY
JACKSONVILLE ELECTRIC AUTHORITY REPORTED
SEVERE THUNDERSTORM DAMAGE TO UTILITY
EQUIPMENT ALONG N VILLAGE GROVE DRIVE OFF OF
SCOTT MILL ROAD. THE TIME OF DAMAGE WAS
BASED ON RADAR.
0555 PM TSTM WND DMG 4 W BAYARD 30.14N 81.58W
08/17/2022 DUVAL FL UTILITY COMPANY
THE JACKSONVILLE ELECTRIC AUTHORITY REPORTED
SEVERE THUNDERSTORM DAMAGE TO UTILITY
EQUIPMENT ALONG HARP STREET, JUST NORTH OF
JULINGTON CREEK ROAD. THE TIME OF DAMAGE WAS
BASED ON RADAR.
0615 PM HAIL MANDARIN 30.15N 81.64W
08/17/2022 E0.50 INCH DUVAL FL BROADCAST MEDIA
PEA TO HALF INCH HAIL SHOWN FALLING IN A
VIDEO RELAYED VIA SOCIAL MEDIA.
&&Special weather statement, Aug 18, 10:59 AM EST, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1159 AM EDT Thu Aug 18 2022
FLZ140-240-340-181630-
Central Marion FL-Western Marion FL-Eastern Marion FL-
1159 AM EDT Thu Aug 18 2022
...A strong thunderstorm will impact portions of southwestern Marion
County through 1230 PM EDT...
At 1159 AM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Santos, or 10 miles south of Ocala, moving
northeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ocala, Santos, Ocklawaha, Moss Bluff, Silver Springs Shores, Lake
Weir, Belleview and Summerfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2897 8232 2900 8237 2901 8239 2902 8240
2901 8242 2902 8243 2927 8205 2904 8182
2896 8197 2896 8231
TIME...MOT...LOC 1559Z 239DEG 19KT 2903 8219
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CORLESSSpecial weather statement, Aug 18, 11:01 AM EST, 1 hour 37 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1201 PM EDT Thu Aug 18 2022
FLZ035-236-181630-
Western Alachua FL-Gilchrist FL-
1201 PM EDT Thu Aug 18 2022
...A strong thunderstorm will impact portions of southern Gilchrist
and west central Alachua Counties through 1230 PM EDT...
At 1201 PM EDT, Doppler radar was tracking a strong thunderstorm near
Andrews, or near Trenton, moving northeast at 20 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Trenton and Bell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2964 8296 2970 8296 2970 8294 2972 8295
2981 8279 2958 8261 2956 8266 2956 8275
2958 8276 2958 8278 2959 8294 2958 8295
2961 8297 2962 8297
TIME...MOT...LOC 1601Z 241DEG 17KT 2962 8291
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CORLESSSpecial weather statement, Aug 18, 11:30 AM EST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
1230 PM EDT Thu Aug 18 2022
FLZ140-240-340-181700-
Central Marion FL-Western Marion FL-Eastern Marion FL-
1230 PM EDT Thu Aug 18 2022
...Strong thunderstorms will impact portions of southwestern Marion
County through 100 PM EDT...
At 1230 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles southeast of Williston Municipal
Airport to near The Villages. Movement was northeast at 10 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ocala, Weirsdale, Anthony, Ocklawaha, Moss Bluff, Silver Springs
Shores, Lake Weir, Santos, Ocala Airport and Belleview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2921 8249 2922 8240 2937 8241 2946 8230
2896 8166 2896 8212
TIME...MOT...LOC 1630Z 237DEG 11KT 2928 8243 2895 8199
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CORLESSSpecial weather statement, Aug 18, 12:00 PM EST, 38 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
100 PM EDT Thu Aug 18 2022
FLZ035-136-140-236-240-340-181730-
Eastern Alachua FL-Western Alachua FL-Central Marion FL-
Western Marion FL-Gilchrist FL-Eastern Marion FL-
100 PM EDT Thu Aug 18 2022
...Strong thunderstorms will impact portions of southeastern
Gilchrist, southern Alachua and central Marion Counties through 130
PM EDT...
At 1259 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles north of Bronson to near Ocala.
Movement was northeast at 15 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Ocala, Fort McCoy, Citra, Lynne, Archer, Sparr, Anthony, Cross Creek,
Micanopy and Reddick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2931 8241 2948 8241 2948 8255 2954 8256
2953 8265 2956 8266 2956 8275 2957 8276
2969 8246 2924 8177 2912 8211
TIME...MOT...LOC 1659Z 226DEG 14KT 2957 8267 2920 8209
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
CORLESSEvent by event
5 thunderstorm wind, 5 heavy rain, 2 lightning, 1 flood. Local standard time, as filed.
Thunderstorm Wind, Marion
- When
- August 18, 12:38 PM EST
- Where
- Marion County, 1.83 mi NW of Reddick
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 29.390, -82.220
Duke Energy reported damage to utility equipment due to downed trees and limbs along NW 165th Street.
Heavy Rain, Baker
- When
- August 18, 12:45 PM EST to 3:30 PM EST
- Where
- Baker County, 4.83 mi W of Manning
- Reported by
- Mesonet
- Coordinates
- 30.180, -82.260
A personal weather station KFLGLENS19 measured 2.77 inches of rainfall between around 1:45 pm and 4:30 pm.
Thunderstorm Wind, Putnam
- When
- August 18, 1:25 PM EST
- Where
- Putnam County, Interlachen
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 29.620, -81.900
Trees were blown down in Interlachen from thunderstorm winds.
Heavy Rain, Duval
- When
- August 18, 2:10 PM EST to 3:10 PM EST
- Where
- Duval County, 0.6 mi W of Plummers
- Reported by
- Mesonet
- Coordinates
- 30.180, -81.640
A personal weather station KFL JACK 3466 measured 2.99 inches of rainfall between around 3:10 pm to 4:10 pm. Surrounding stations reported 2 to 2.8 inches of rainfall.
Thunderstorm Wind, Clay
- When
- August 18, 2:25 PM EST
- Where
- Clay County, 0.6 mi W of Bellair West
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Broadcast Media
- Coordinates
- 30.170, -81.740
A tree fell onto 3 vehicles in the parking lot at OP Medical Hospital. The time of damage was based on radar. The cost of damage was unknown but it was estimated for inclusion of the event in Storm Data.
Flood, Duval
- When
- August 18, 3:00 PM EST to 5:00 PM EST
- Where
- Duval County, 0.91 mi SW of Jacksonville to 0.37 mi SE of Jacksonville
- Cause
- Heavy Rain
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 30.340, -81.680
Around 4 pm, street flooding was first reported along Myrtle Avenue. There was about inches of water in depth across the street. This report was from Broadcast media. At 410 pm, broadcast media reported street flooding along Main Street in the Springfield area of north Jacksonville. There was a video shared via social media that showed about 6 inches of water across the road with water rise tot he clearance height of cars. There was also a video of Hogan's Creek exceeding bank full into the grass and over the sidewalk. At 515 pm, emergency management relayed that there was severe parking lot flooding with vehicles stranded in the parking lot due to Hogans Creek flooding and very poor drainage at UF Shands in the Pavilion parking lot. This is a known drainage issue area. Some flooded water infiltrated into the Pavilion building into the lower floor. Radar indicated about 2-2.5 inches of rainfall in about 1-1.25 hrs across these areas. The cost of damage is an estimate, and it is likely an underestimate for the damage caused.
Thunderstorm Wind, St. Johns
- When
- August 18, 3:00 PM EST
- Where
- St. Johns County, 1.19 mi W of Ponte Vedra
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- 911 Call Center
- Coordinates
- 30.230, -81.390
Power lines were blown down from thunderstorm winds just south of Ponte Vedra Beach.
Heavy Rain, Duval
- When
- August 18, 3:26 PM EST
- Where
- Duval County, 1.79 mi W of Isle of Palms South
- Reported by
- Mesonet
- Coordinates
- 30.270, -81.460
A mesonet station AS298 Jacksonville Beach measured 2.02 inches of rainfall in the afternoon.
Heavy Rain, Duval
- When
- August 18, 3:30 PM EST
- Where
- Duval County, 0.91 mi SW of San Pablo
- Reported by
- Mesonet
- Coordinates
- 30.290, -81.440
A mesonet station 2748D San Pablo measured 2.08 inches of rainfall in the afternoon.
Heavy Rain, Duval
- When
- August 18, 3:45 PM EST
- Where
- Duval County, 0.69 mi S of Atlantic Beach
- Reported by
- Mesonet
- Coordinates
- 30.320, -81.400
The mesonet station GW1721 measured 2.20 inches of rainfall. Most of this rainfall occurred in the afternoon.
Thunderstorm Wind, Duval
- When
- August 18, 4:35 PM EST
- Where
- Duval County, 1.38 mi N of Southside Estates
- Measured
- 40 kt (46 mph) estimated gust
- Property damage
- $500
- Reported by
- Broadcast Media
- Coordinates
- 30.320, -81.550
A tree was blown down onto a power line. The cost of damage was estimated for inclusion of the event in Storm Data.
Lightning, Duval
- When
- August 18, 4:45 PM EST
- Where
- Duval County, 1.38 mi N of Southside Estates
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 30.320, -81.550
A home was struck by lightning. The cost of damage was unknown and was estimated (likely low estimate) for inclusion of the event in Storm Data.
Lightning, Duval
- When
- August 18, 5:26 PM EST
- Where
- Duval County, 1.19 mi W of Bowden
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 30.270, -81.640
Lightning struck an electrical pole and a transformer. This caused the transformer to leak oil onto the pavement. The cost of damage was unknown but estimated for inclusion of the event in Storm Data. It is likely an underestimate.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in Florida, August 18, 20221 death · 2 injured · 1 event
- Hail in Nebraska, August 18, 2022$8.2 million · 2.75 in hail · 9 events
- Wildfire in Washington, August 18 to 22, 2022$985,000 · 1 event
- Flash Flooding and Dust Storm in Arizona, August 18, 2022$93,000 · 61 kt wind · 12 events
- Wildfire in Idaho, August 18 to 31, 2022$100,000 · 1 event
- Hail and Damaging Winds in Minnesota, August 18, 2022$68,000 · 1.75 in hail · 8 events
- Hail and Damaging Wind in Iowa, August 18, 2022$21,000 · 2.5 in hail · 12 events
- Flash Flood and Damaging Wind in California, August 18, 2022$20,000 · 52 kt wind · 2 events
- Hail in Nebraska, August 18 to 19, 20222.75 in hail · 7 events
- Heat in Texas, August 18 to 22, 20226 events
- Flash Flooding in Alabama, August 18, 20224 events
- Damaging Winds in Florida, August 18, 202250 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1045723, 1045720, 1045722, 1045719, 1045728, 1045613, 1045724, 1045718, 1045717, 1045721, 1045725, 1045726, 1045729.